Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 12:07 PM CST for Christian County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 12:07 PM CST (18:07 UTC)
- Expired
- Mar 1, 2007, 12:45 PM CST
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Christian County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:19 PM CST | TSTM WND DMG | Taylorville, IL | SEMI TRAILER BLOWN OVER |
| Mar 1, 12:19 PM CST | HAIL 0.75 | Taylorville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 011807
SVRILX
ILC021-011845-
/O.NEW.KILX.SV.W.0010.070301T1807Z-070301T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1207 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1245 PM CST.
* AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF EDINBURG TO 4
MILES SOUTH OF MORRISONVILLE...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF TAYLORVILLE TO 10 MILES NORTHWEST OF NOKOMIS...
AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...
MOUNT AUBURN...
STONINGTON...
PANA...
ASSUMPTION...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8951 3964 8951 3965 8949 3968 8949
3969 8943 3974 8943 3979 8916 3966 8916
3965 8904 3935 8904
$$
BAK3 follow-up statements
000
WWUS53 KILX 011822
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CST THU MAR 1 2007
ILC021-011845-
/O.CON.KILX.SV.W.0010.000000T0000Z-070301T1845Z/
CHRISTIAN-
1222 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR CHRISTIAN COUNTY...
AT 1219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SHARPSBURG TO 4 MILES SOUTHWEST OF VANDERVILLE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF TAYLORVILLE TO 5 MILES NORTH OF
NOKOMIS...MOVING EAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
STONINGTON.
OWANECO.
PANA.
ASSUMPTION.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3936 8940 3975 8938 3979 8916 3966 8916
3965 8904 3935 8904
$$
BAK000
WWUS53 KILX 011830
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1230 PM CST THU MAR 1 2007
ILC021-011845-
/O.CON.KILX.SV.W.0010.000000T0000Z-070301T1845Z/
CHRISTIAN-
1230 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR CHRISTIAN COUNTY...
AT 1224 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF STONINGTON TO 2 MILES SOUTHEAST
OF VANDERVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
TAYLORVILLE TO 7 MILES NORTH OF NOKOMIS...MOVING EAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PANA.
ASSUMPTION.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3936 8940 3975 8938 3979 8916 3966 8916
3965 8904 3935 8904
$$
BAK000
WWUS53 KILX 011847
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 PM CST THU MAR 1 2007
ILC021-011857-
/O.EXP.KILX.SV.W.0010.000000T0000Z-070301T1845Z/
CHRISTIAN-
1247 PM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY EXPIRES AT
1245 PM CST...
AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
LAT...LON 3936 8940 3975 8938 3979 8916 3966 8916
3965 8904 3935 8904
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:25 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 1, 11:25 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CST THU MAR 1 2007 .DISCUSSION... WINCHESTER PROFILER AND RADAR WIND PRODUCTS INDICATE STRONG SOUTHWESTERLY FLOW WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS AS THE DRY SLOT/OCCLUDED FRONT CONTINUES PUSHING NORTHEASTWARD. HAVE SEEN LOTS OF GUSTS BETWEEN 45 AND 55 MPH OUTSIDE OF CONVECTIVE ACTIVITY UPSTREAM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN ILLINOIS. HAVE ISSUED HIGH WIND WARNING TO COVER THE SYNOPTIC WINDS. WIND SPEEDS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS. WINDS WILL LIKELY STAY STRONG TONIGHT AND FRIDAY AS WELL...SO A WIND ADVISORY WILL PROBABLY BE ISSUED WITH THE 330PM FORECAST PACKAGE. && .PREV DISCUSSION... STORM SYSTEM MOVING INTO THE CWA TODAY PRODUCING RATHER WIDESPREAD SHOWERS AND THUNDERSTORMS. ACTIVE WEATHER PRECLUDING TOO MUCH OF AN UPDATE DISCUSSION. HOWEVER...FIRST ROUND OF PRECIPITATION HAS MOVED INTO THE MIDDLE OF THE STATE...AND THE COLD FRONT ITSELF FIRING OFF SOME CONVECTION NOW BACK TOWARDS THE MISS RIVER. NEXT ROUND OF PRECIP ON THE WAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE MIDWEST. GOING FORECAST LOOKING GOOD. WILL BE LOOKING INTO THE THREAT OF HIGH WINDS THIS AFTERNOON ON THE BACKSIDE OF THIS SYSTEM AS THE PRESSURE GRADIENT INCREASES DRAMATICALLY. ADVISORY CRITERIA...IF NOT HIGH WIND WARNING CRITERIA MAY BE MET. BUT AS FOR THE SHORT TERM...UPDATE SENT OUT EARLIER FOR THE TORNADO WATCH IN THE EAST AND SOUTHEAST...AND NOT ANTICIPATING ANOTHER UPDATE UNTIL THE SITUATION CHANGES. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TODAY UNTIL 6 PM FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. HIGH WIND WARNING UNTIL 4 PM FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. && 04/HJS
Hazardous weather outlook, Mar 1, 6:09 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 609 AM CST THU MAR 1 2007 ILZ027>031-036>038-040-041-047-048-021200- CASS-FULTON-KNOX-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-SCHUYLER- STARK-TAZEWELL-WOODFORD- 609 AM CST THU MAR 1 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON.. A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ILZ042>046-049>057-061>063-066>068-071>073-021200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MORGAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 609 AM CST THU MAR 1 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON...WITH A SLIGHT RISK TO THE NORTH. A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL...EAST...AND SOUTHEAST ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER PRODUCED. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSING PONDING OF WATER ON STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. GOETSCH
In the hours before
Local storm report, Mar 1, 7:08 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
708 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL JACKSONVILLE 39.73N 90.23W
03/01/2007 M0.88 INCH MORGAN IL CO-OP OBSERVER
&&
GEELHARTLocal storm report, Mar 1, 10:16 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1016 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL CLINTON 40.15N 88.96W
03/01/2007 M0.75 INCH DE WITT IL EMERGENCY MNGR
RELAYED BY MACON COUNTY EMA
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:27 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 48 min |
| Mar 1, 1:50 AM CST | Severe Thunderstorm Warning | ILX | Peoria | 27 min |
| Mar 1, 2:55 AM CST | Severe Thunderstorm Warning | ILX | Schuyler | 50 min |
| Mar 1, 3:34 AM CST | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| Mar 1, 7:02 AM CST | Severe Thunderstorm Warning | ILX | Morgan | 18 min |
| Mar 1, 7:10 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Sangamon | 35 min |
| Mar 1, 9:20 AM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 25 min |
| Mar 1, 9:44 AM CST | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Mar 1, 10:49 AM CST | High Wind Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 4 hr |
| Mar 1, 11:04 AM CST | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 41 min |
| Mar 1, 12:28 PM CST | Severe Thunderstorm Warning | ILX | Macon | 47 min |
| Mar 1, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 38 min |
| Mar 1, 12:51 PM CST | Tornado Warning | ILX | Macon | 24 min |
| Mar 1, 1:02 PM CST | Severe Thunderstorm Warning | ILX | Piatt | 43 min |
| Mar 1, 1:19 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 26 min |
| Mar 1, 1:54 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 51 min |
| Mar 1, 3:15 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.